MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ 3 LEFT; PROSTHESIS KNEE PATELLOFEMOROTIBIAL SEMICONSTRAINED CEMENTED POLY/METAL/POLY

SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ 3 LEFT; PROSTHESIS KNEE PATELLOFEMOROTIBIAL SEMICONSTRAINED CEMENTED POLY/METAL/POLY
Catalog Number 71420164
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 05/28/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a left tibial baseplate and left femoral component were implanted in the patient's right knee.This was noticed in post-op xray.Patient elected not to go back to surgery.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, as this complaint is being handled through smith & nephew's legal team, any responses to these queries are not immediately available to the members of smith nephew's complaint/regulatory team and are not expected to be available for several months.This is due to the delivery timeframe of patient medical information and device return being in the control of the patient's legal team, rather than s&n.The s&n legal team has confirmed that once any additional relevant complaint information is received, (i.E.Reason for complaint, part/lot numbers, patient medical records, surgeon, device availability, and dates of implantation/revision) it will be provided to the complaint/regulatory team, at which point the complaint and or medical investigation task will be reopened for investigation.Therefore, a clinical assessment cannot be performed at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
GEN II CEMENTED TIBIAL B/PLATE SZ 3 LEFT
Common Device Name
PROSTHESIS KNEE PATELLOFEMOROTIBIAL SEMICONSTRAINED CEMENTED POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8742157
Report Number1020279-2019-02493
Device Sequence Number14112849
Product Code JWH
UDI-Device Identifier03596010206251
UDI-Public03596010206251
Combination Product (Y/N)N
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/18/2018
Device Catalogue Number71420164
Device Lot NumberH1818450
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;